Thunderstorm Wind, Dale
- When
- February 6, 10:35 AM EST
- Where
- Dale County, Cairns Afb
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 31.283, -85.717
Reported by a duty base weather station observer.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 6, 9:10 AM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 AM EST FRI FEB 6 2004
...THREAT OF SEVERE WEATHER TO INCREASE THROUGH THE DAY...
.SYNOPSIS...CLOUDY WITH RAIN AND TSTMS SPREADING E/NE. WINDS S 13-22
MPH WITH GUSTS ABOVE 30 MPH.
LOOKS LIKE INCREASINGLY ACTIVE WX SCENARIO. AT UPR LEVELS...
POSITIVELY TILTED TROFF ACROSS SRN PLAINS TO MOVE RAPIDLY EWD TODAY
WITH JET AROUND BASE AND EJECTING NEWD AS INDICATED BY JET STREAK
CLEARLY SEEN OF H2O SATELLITE. AT SURFACE...WEAK SFC LO SCNTRL ALA
WITH STRONG COLD FRONT EXTENDING SWWD THRU CNTRL GULF AND WARM FRONT
EAST THRU SRN ALA-GA. NORTH OF WARM FRONT REMAINS COLD WEDGE. OF
GREATER CONCERN IS STRONG NE-SE SQUALL LINE FROM N GA/ALA BORDER
SWWD THRU PENSACOLA AND INTO GULF. SQUALL MOVING EWD AROUND 15-20
MPH WITH SHOWERS AND TSTMS RACING NE 30-40 MPH. RAINFALL AMOUNTS 1-2
INCHES PER HOUR AND GUSTY WINDS ESPECIALLY ACROSS SRN TAIL ALTHO
RAIN AMOUNT DECREASING AT IT MOVES EWD.
STRONG SLY LLVL JET CONTS IN WARM SECTOR AHEAD OF PARENT FRONT
ALLOWING FOR INCREASG GULF INFLO AND DEW POINTS IN MID-UPR 60S.
FACTORS IN PLAY ARE AMPLE CLOUDS AND MARGINAL LAPSE RATES LIMITING
CAPE AND WIDESPREAD SEVERE WX VS AMPLE MOISTURE..DEEP (STG VERTICAL)
SHEAR..H85 JET 40-50 KT AND LOW LEVEL HELICITY 3-400 M2/S2 AND LIS
-1 TO -3. OVERNIGHT LINE OF CONVECTION ACROSS MS/ALA WEAKENED
SOMEWHAT AS IT MOVED EWD. CURRENTLY UPSTREAM REPORTS INDICATE MOST
STORMS REMAIN ELEVATED...HOWEVER AS STORMS MOVE EWD INTO MORE
UNMODIFIED AIR...INCREASG INSTABILITY AND GULF MOISTURE (AND DESPITE
WEAK LARGE SCALE FORCING)...STORMS SHOULD BECOME MORE SURFACE BASED
AND STRONGER. 12Z TLH SOUNDING WITH INCREASED VEERING LOWEST LEVELS
BUT SPEED SHEAR NOT IMPRESSIVE. HOWEVER THIS SNAPSHOT MAY NOT
REPRESENT FUTURE CONDS. SPC NOTED THAT LOW-LEVEL CONVERGENCE HAS
MARKEDLY INCREASED LAST HOUR AHEAD OF SQUALL DUE IN PART TO INCREASG
DIVERGENCE DUE TO PROXIMITY OF H5 JET N OF CWFA. SHORT TERM PROGS
HAS SQUALL SHOULD MOVE FASTER NEXT FEW HOURS. THIS RAISES THE
CHANCES FOR SUPERCELLS AND BOW ECHOS WITH DAMAGING WINDS MAIN THREAT
THRU AFTN. CANT ELIMINATE ISOLD TORNADOES. WONT BE SURPRISED IN A
WATCH IS CONSIDERED LATER TODAY FOR AT LEAST PART OF OUR CWFA.
ZFP LUKS GOOD BUT MAY MAKE A FEW CHANGES REGARDING RAIN..WINDS TO
REFLECT SCENARIO.
&&
.MARINE...MID MORNING BUOYS SHOW 15-20 KNOTS WITH 7 FOOT SEAS WITH
HIGHER WINDS AND SEAS UPSTREAM SO SCA ALL LEGS AND INHERITED CWF
LOOK GOOD. ANY CHANGES WILL BE MINOR.
&&
.FIRE WX...NO CONCERNS TODAY BUT IN WAKE OF TONIGHTS FRONTAL
PASSAGE...AIR MASS TO NOTICEABLY DRYING THRU THE WEEKEND. FF WATCH
FOR ALL BUT IMMEDIATE COAST TOMORROW. WARNING LIKELY FOR SUNDAY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY ALL MARINE ZONES.
FIRE WEATHER WATCH SATURDAY AFTERNOON ALL AREAS EXCEPT
IMMEDIATE COAST.
&&
BLOCK
.PREV DISCUSSION...
230 AM EST FRI FEB 6 2004
***CORRECTED FIRE WEATHER SECTION***
.SYNOPSIS...LINE OF STRONG/SEVERE THUNDERSTORMS EXTENDS SW THROUGH
AL INTO SRN MS AHEAD OF A DEEP TROUGH OVER THE CENTRAL USA. A STRONG
JET STREAK DOWNSTREAM FROM THE TROUGH AXIS IS CURRENTLY LIFTING NE
OVER THE MID MS RIVER VALLEY TOWARDS THE GREAT LAKES...INDICATING
THAT THIS TROUGH AND THE BAND OF DEEP CONVECTION SHOULD PUSH E INTO
OUR CWFA TODAY. VAD WIND PROFILES INDICATE UP TO 50KT 0-1KM SHEAR
MAGNITUDES IN THE VICINITY OF THE POSSIBLY TORNADIC BOWING STORMS
CURRENTLY SEEN AROUND BHM.
&&
.SHORT TERM...THE ISSUE TODAY IS NOT WHETHER WE WILL HAVE RAIN...BUT
WHAT OUR SEVERE WEATHER PROSPECTS ARE. DIFFLUENT UPPER JET STRUCTURE
EVIDENT THURSDAY AFTERNOON AND EVENING OVER MS AND NRN AL IS PROGGED
BY MODELS TO DETERIORATE...IMPLYING LESS IMPRESSIVE UPPER DIVERGENCE
TODAY OVER OUR CWFA RELATIVE TO WHAT HAS OCCURRED UPSTREAM.
HOWEVER...LOW LEVEL FLOW REMAINS STRONG...WITH 0-1KM SHEAR STILL AT
OR ABOVE 30 KT OVER OUR CWFA THIS AFTERNOON. INSTABILITY WILL BE
MARGINAL. SPC ALSO FORESEES A SLIGHT RISK FOR SEVERE WEATHER OVER
OUR ENTIRE CWFA. PLEASE SEE THE SWODY1 FOR MORE INFORMATION. WE
EXPECT THE LINE OF THUNDERSTORMS TO BE PROGRESSIVE ENOUGH TO
PRECLUDE A SIGNIFICANT FLOODING THREAT.
WITH REGARDS TO ENDING PRECIPITATION TONIGHT AND SATURDAY...WENT
CLOSE TO MAV GUIDANCE. TEMPERATURES WERE A BLEND OF FWC/MET/MAV
GUIDANCE.
.LONG TERM...NO CHANGES WERE MADE.
&&
.MARINE...WILL CONTINUE SCA...AND EXPECT SCA THRESHOLDS TO BE MET OR
EXCEEDED THROUGH SATURDAY.
&&
.FIRE WEATHER...WE WILL ISSUE A FIRE WEATHER WATCH FOR SATURDAY
AFTERNOON FOR POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITIES
OVER THE INLAND AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 70 46 57 29 / 90 50 00 00
PFN 67 43 55 33 / 80 30 00 00
DHN 67 41 52 30 / 80 30 00 00
ABY 67 43 54 28 / 99 40 00 00
VLD 73 48 56 30 / 80 60 10 00
CTY 75 53 60 31 / 60 60 10 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY ALL MARINE ZONES.
FIRE WEATHER WATCH SATURDAY AFTERNOON ALL AREAS EXCEPT
IMMEDIATE COAST.
&&
TJTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST FRI FEB 6 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-071100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 447 AM EST FRI FEB 6 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. ISOLATED TORNADOES OR WATERSPOUTS WILL ALSO BE POSSIBLE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVER THE COASTAL WATERS DUE TO HIGH WINDS AND SEAS. RAINFALL IS NOT EXPECTED TO BE HEAVY OR PERSISTENT ENOUGH TO RESULT IN SIGNIFICANT FLOODING. THE THREAT FOR SEVERE WEATHER SHOULD EXIT THE OUTLOOK AREA BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS SHOULD PERSIST THROUGH SATURDAY. LOW AFTERNOON RELATIVE HUMIDITIES SATURDAY AND SUNDAY AFTERNOONS WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. FREEZING TEMPERATURES SUNDAY AND MONDAY MORNINGS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... SOME OF STORMS MAY APPROACH SEVERE LIMITS LATER TODAY...AND SPOTTER ACTIVATION MAY BE REQUIRED. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY DUE TO STRONG ONSHORE WINDS. THE BIGGEST THREAT WILL BE AT SOUTHWEST-FACING BEACHES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Reported by a duty base weather station observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385805.